MAUDE Adverse Event Report: SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 90MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH TFNA FENESTRATED HELICAL BLADE 90MM - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.390S
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient height reported as 158cm.Date of event is an unknown date in 2022.Additional procode: ktt.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Additional concomitant device: 2x unknown cable cerclage.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a meeting of the aotc held on (b)(6) 2021, slides were presented which represented four tfna cases with medial blade migration into the pelvic area.All four cases were revised to a prosthesis.This captures the case with patient: female, (b)(6) at time of event.Patient began to complain of pain on (b)(6) 2022.This report is for a tfna fenestrated helical blade 90mm - sterile.This is report 1 of 1 for (b)(4).Additional reports are captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Investigation summary: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from attachment.Visual analysis of the photo revealed that the tfna helical blade perf l90 tan was found in the evidence provided look migration in the pelvic area.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for the tfna helical blade perf l90 tan.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history: manufacturing location: elmira / packaged, sterilized and released by: monument, manufacturing date: 11-nov-2021, expiration date: 01-oct-2031, part number: 04.038.390s, tfna fenestrated helical blade 90mm -sterile, lot number: 492p023 (sterile), lot quantity: (b)(4).Note: helical blade was manufactured by elmira; lot numbers: 470p107 quantity: (b)(4) , 478p076 quantity: (b)(4) parts were packaged, sterilized and released by monument.Production order traveler met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 21101 supplied by sterigenics was reviewed and determined to be conforming.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Note: report is not late; no physical product received; only photos which were assessed and approved on may 20, 2022 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED HELICAL BLADE 90MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13666786
Report Number8030965-2022-01365
Device Sequence Number5466461
Product Code HSB
UDI-Device Identifier10886982099259
UDI-Public(01)10886982099259
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.390S
Device Catalogue Number04.038.390S
Device Lot Number492P023
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/19/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LOCKSCR 5 L28 F/NAILS TAN LIGHT GREEN; TFNA FEM NAIL Ø10 130° L200 TIMO15
Outcome Attributed to Adverse Event Required Intervention;
Patient Age89 YR
Patient SexFemale
Patient Weight75 KG